Can Singulair Lead to Depression and Suicide?

When you have allergies and you reach for that medication that is supposed to help you, you aren’t thinking that the drug could possibly cause you to have suicidal thoughts. But that’s exactly why Singulair is being investigated. Singulair was originally used for asthma and was approved in 2003 to treat seasonal allergies. According to Canada.com, the FDA is probing a link between Singulair and suicidal behavior. The FDA does not recommend you stop taking your medication. They explain that if you are worried about it you should talk to your doctor.

I have seasonal allergies. During the spring and sometimes summer I would constantly sneeze and I would have dry itchy eyes and a runny nose. My doctor prescribed Singulair to help me with the symptoms. I took Singulair for about a year before I decided that the side effects from the drug were worse then the allergies.

Can Singulair Lead to Depression and Suicide

While I had many side effects fortunately for me suicidal thoughts was not one of them. When I started taking Singulair I started to have headaches, but I dismissed it thinking that it couldn’t be caused by the drug. After I had been taking Singulair for a little while I noticed I would get upset easier, and I would start to cry when anything happened. At first I didn’t correlate this to the medication, I thought I must just be going though something different. I would get upset so easily that my poor husband walked around on eggshells to make sure I wouldn’t get upset at something or start to cry for no reason.

I remember one time I was starting to make dinner and we were out of butter, and I started crying. While I was taking Singulair, I would also have very strange dreams. I usually never have nightmares, but while taking Singulair, it was hard for me to get a good night’s sleep because I would wake up from nightmares all the time. I realized that this was really unusual behavior and I didn’t like the way Singulair was affecting me.

I made an appointment with my doctor and explained the side effects that I was feeling and that I was going to stop taking Singulair. My doctor insisted that most of what I was feeling are not known side effects of Singulair, and that my symptoms must be related to something else. I didn’t care if other people didn’t have the same side effects, I knew I was feeling thing way because of the medication. I stopped taking Singulair and immediately I started to see improvement. It took about two months for all of the side effects to go away, because it took a while for the drug to completely leave my body. I am much happier dealing with my allergies or using natural cures.

It angers me that doctors prescribe medications without fully knowing the side effects that they could cause. It is scary that so many people were taking Singulair for something as simple as seasonal allergies and that they could end up depressed and with suicidal thoughts. I think we have to be our own advocates and make sure what we are taking is right for us.

You might also like

0 Comments

No Comments Yet!

You can be first to comment this post!